Table of Contents Author Guidelines Submit a Manuscript
Journal of Function Spaces and Applications
Volume 2012, Article ID 530861, 15 pages
http://dx.doi.org/10.1155/2012/530861
Research Article

Global Nonexistence of Solutions for Viscoelastic Wave Equations of Kirchhoff Type with High Energy

College of Mathematics and Statistics, Nanjing University of Information Science and Technology, Nanjing 210044, China

Received 12 February 2012; Accepted 26 March 2012

Academic Editor: Amol Sasane

Copyright © 2012 Gang Li et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. T. Matsuyama and R. Ikehata, “On global solutions and energy decay for the wave equations of Kirchhoff type with nonlinear damping terms,” Journal of Mathematical Analysis and Applications, vol. 204, no. 3, pp. 729–753, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  2. M. Nakao, “Global existence of classical solutions to the initial-boundary value problem of the semilinear wave equations with a degenerate dissipative term,” Nonlinear Analysis: Theory, Methods and Applications, vol. 15, no. 2, pp. 115–140, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  3. M. Nakao, “Remarks on the existence and uniqueness of global decaying solutions of the nonlinear dissipative wave equations,” Mathematische Zeitschrift, vol. 206, no. 2, pp. 265–276, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  4. M. Nakao, “Existence of global smooth solutions to the initial-boundary value problem for the quasi-linear wave equation with a degenerate dissipative term,” Journal of Differential Equations, vol. 98, no. 2, pp. 299–327, 1992. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  5. K. Ono, “Blowing up and global existence of solutions for some degenerate nonlinear wave equations with some dissipation,” Nonlinear Analysis: Theory, Methods and Applications, vol. 30, no. 7, pp. 4449–4457, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  6. K. Ono, “Global existence, decay, and blowup of solutions for some mildly degenerate nonlinear kirchhoff strings,” Journal of Differential Equations, vol. 137, no. 2, pp. 273–301, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  7. R. Zeng, C. L. Mu, and S. M. Zhou, “A blow-up result for Kirchhoff-type equations with high energy,” Mathematical Methods in the Applied Sciences, vol. 34, no. 4, pp. 479–486, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  8. S. A. Messaoudi, “Blow up and global existence in a nonlinear viscoelastic wave equation,” Mathematische Nachrichten, vol. 260, pp. 58–66, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  9. S. A. Messaoudi, “Blow-up of positive-initial-energy solutions of a nonlinear viscoelastic hyperbolic equation,” Journal of Mathematical Analysis and Applications, vol. 320, no. 2, pp. 902–915, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  10. Y. Wang, “A global nonexistence theorem for viscoelastic equations with arbitrary positive initial energy,” Applied Mathematics Letters, vol. 22, no. 9, pp. 1394–1400, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  11. M. M. Cavalcanti, V. N. Domingos Cavalcanti, and J. A. Soriano, “Exponential decay for the solution of semilinear viscoelastic wave equations with localized damping,” Electronic Journal of Differential Equations, vol. 2002, no. 44, 14 pages, 2002. View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  12. S.-T. Wu and L.-Y. Tsai, “On global existence and blow-up of solutions for an integro-differential equation with strong damping,” Taiwanese Journal of Mathematics, vol. 10, no. 4, pp. 979–1014, 2006. View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  13. M.-R. Li and L.-Y. Tsai, “Existence and nonexistence of global solutions of some system of semilinear wave equations,” Nonlinear Analysis: Theory, Methods and Applications, vol. 54, no. 8, pp. 1397–1415, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  14. S.-T. Wu, “Exponential energy decay of solutions for an integro-differential equation with strong damping,” Journal of Mathematical Analysis and Applications, vol. 364, no. 2, pp. 609–617, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  15. M. Aassila, M. M. Cavalcanti, and V. N. Domingos Cavalcanti, “Existence and uniform decay of the wave equation with nonlinear boundary damping and boundary memory source term,” Calculus of Variations and Partial Differential Equations, vol. 15, no. 2, pp. 155–180, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  16. C. O. Alves and M. M. Cavalcanti, “On existence, uniform decay rates and blow up for solutions of the 2-D wave equation with exponential source,” Calculus of Variations and Partial Differential Equations, vol. 34, no. 3, pp. 377–411, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  17. M. M. Cavalcanti, V. N. Domingos Cavalcanti, and I. Lasiecka, “Well-posedness and optimal decay rates for the wave equation with nonlinear boundary damping-source interaction,” Journal of Differential Equations, vol. 236, no. 2, pp. 407–459, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  18. M. M. Cavalcanti, V. N. Domingos Cavalcanti, and P. Martinez, “Existence and decay rate estimates for the wave equation with nonlinear boundary damping and source term,” Journal of Differential Equations, vol. 203, no. 1, pp. 119–158, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  19. M. M. Cavalcanti and V. N. Domingos Cavalcanti, “Existence and asymptotic stability for evolution problems on manifolds with damping and source terms,” Journal of Mathematical Analysis and Applications, vol. 291, no. 1, pp. 109–127, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  20. M. M. Cavalcanti, V. N. D. Cavalcanti, R. Fukuoka, and J. A. Soriano, “Asymptotic stability of the wave equation on compact surfaces and locally distributed damping—a sharp result,” Transactions of the American Mathematical Society, vol. 361, no. 9, pp. 4561–4580, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  21. M. M. Cavalcanti, V. N. Domingos Cavalcanti, R. Fukuoka, and J. A. Soriano, “Asymptotic stability of the wave equation on compact manifolds and locally distributed damping: a sharp result,” Archive for Rational Mechanics and Analysis, vol. 197, no. 3, pp. 925–964, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  22. M. M. Cavalcanti, V. N. Domingos Cavalcanti, J. S. Prates Filho, and J. A. Soriano, “Existence and exponential decay for a kirchhoff-carrier model with viscosity,” Journal of Mathematical Analysis and Applications, vol. 226, no. 1, pp. 40–60, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  23. V. K. Kalantarov and O. A. Ladyzhenskaya, “The occurrence of collapse for quasilinear equations of parabolic and hyperbolic types,” Journal of Soviet Mathematics, vol. 10, no. 1, pp. 53–70, 1978. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  24. H. A. Levine, “Instability and nonexistence of global solutions to nonlinear wave equations of the form Putt=Au+F(u),” Transactions of the American Mathematical Society, vol. 192, pp. 1–21, 1974. View at Google Scholar
  25. H. A. Levine, “Some additional remarks on the nonexistence of global solutions to nonlinear wave equations,” SIAM Journal on Mathematical Analysis, vol. 5, pp. 138–146, 1974. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  26. W. J. Liu, “Global existence, asymptotic behavior and blow-up of solutions for a viscoelastic equation with strong damping and nonlinear source,” Topological Methods in Nonlinear Analysis, vol. 36, no. 1, pp. 153–178, 2010. View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  27. W. J. Liu and J. Yu, “On decay and blow-up of the solution for a viscoelastic wave equation with boundary damping and source terms,” Nonlinear Analysis: Theory, Methods and Applications, vol. 74, no. 6, pp. 2175–2190, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  28. M. A. Rammaha and S. Sakuntasathien, “Global existence and blow up of solutions to systems of nonlinear wave equations with degenerate damping and source terms,” Nonlinear Analysis: Theory, Methods and Applications, vol. 72, no. 5, pp. 2658–2683, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  29. F. Q. Sun and M. X. Wang, “Global and blow-up solutions for a system of nonlinear hyperbolic equations with dissipative terms,” Nonlinear Analysis: Theory, Methods and Applications, vol. 64, no. 4, pp. 739–761, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  30. A. Vicente, “Wave equation with acoustic/memory boundary conditions,” Boundary Value Problems, vol. 27, no. 1, pp. 29–39, 2009. View at Google Scholar
  31. S.-T. Wu and L.-Y. Tsai, “Blow-up of solutions for some non-linear wave equations of Kirchhoff type with some dissipation,” Nonlinear Analysis: Theory, Methods and Applications, vol. 65, no. 2, pp. 243–264, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  32. S. Q. Yu, “On the strongly damped wave equation with nonlinear damping and source terms,” Electronic Journal of Qualitative Theory of Differential Equations, vol. 2009, no. 39, 18 pages, 2009. View at Google Scholar
  33. J. Zhou, X. R. Wang, X. J. Song, and C. L. Mu, “Global existence and blowup of solutions for a class of nonlinear higher-order wave equations,” Zeitschrift fur Angewandte Mathematik und Physik. In press. View at Publisher · View at Google Scholar
  34. K. Ono, “On global solutions and blow-up solutions of nonlinear Kirchhoff strings with nonlinear dissipation,” Journal of Mathematical Analysis and Applications, vol. 216, no. 1, pp. 321–342, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus